Toggle Main Menu Toggle Search

Open Access padlockePrints

Objective Bayesian analysis of the Yule-Simon distribution with applications.

Lookup NU author(s): Dr Cristiano VillaORCiD



This work is licensed under a Creative Commons Attribution 4.0 International License (CC BY 4.0).


The Yule–Simon distribution is usually employed in the analysis of frequency data. As the Bayesian literature, so far, has ignored this distribution, here we show the derivation of two objective priors for the parameter of the Yule–Simon distribution. In particular, we discuss the Jeffreys prior and a loss-based prior, which has recently appeared in the literature. We illustrate the performance of the derived priors through a simulation study and the analysis of real datasets.

Publication metadata

Author(s): Leisen F, Rossini L, Villa C

Publication type: Article

Publication status: Published

Journal: Computational Statistics

Year: 2018

Volume: 33

Pages: 99–126

Print publication date: 01/03/2018

Online publication date: 05/06/2017

Acceptance date: 13/05/2017

Date deposited: 21/05/2020

ISSN (print): 0943-4062

ISSN (electronic): 1613-9658

Publisher: Springer


DOI: 10.1007/s00180-017-0735-1


Altmetrics provided by Altmetric